Alert archive / Louisiana / Small Craft Advisories in 2022

Small Craft Advisory 13, NWS Lake Charles, LA

February 21, 2022

NWS Lake Charles, LA issued this small craft advisory at Feb 21, 2022, 4:25 AM CST. It took effect at Feb 21, 2022, 9:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2022, 4:25 AM CST (10:25 UTC)
In effect from
Feb 21, 2022, 9:00 PM CST
Expired
Feb 22, 2022, 3:00 PM CST
In force
18 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

397 
WHUS74 KLCH 211025
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
425 AM CST Mon Feb 21 2022

GMZ450-452-455-470-472-475-211830-
/O.NEW.KLCH.SC.Y.0013.220222T0300Z-220222T2100Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
425 AM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST TUESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...From 9 PM this evening to 3 PM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
012 
WHUS74 KLCH 212127
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
327 PM CST Mon Feb 21 2022

GMZ450-452-455-470-472-475-221400-
/O.CON.KLCH.SC.Y.0013.220222T0300Z-220222T2100Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
327 PM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM CST TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...Portions of the Gulf of Mexico.

* WHEN...From 9 PM this evening to 3 PM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
761 
WHUS74 KLCH 220249
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
849 PM CST Mon Feb 21 2022

GMZ450-452-455-221500-
/O.NEW.KLCH.MF.Y.0005.220222T0300Z-220222T1500Z/
/O.CON.KLCH.SC.Y.0013.220222T0300Z-220222T2100Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
849 PM CST Mon Feb 21 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
TUESDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to less than 1 NM. For the Small Craft Advisory,
  South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6
  ft expected.

* WHERE...Coastal waters from Cameron LA to High Island TX out 
  20 NM, Coastal waters from Intracoastal City to Cameron LA out 
  20 NM and Coastal waters from Lower Atchafalaya River to 
  Intracoastal City LA out 20 NM.

* WHEN...For the Dense Fog Advisory, until 9 AM CST Tuesday. For 
  the Small Craft Advisory, until 3 PM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft. Low
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ430-432-435-221500-
/O.NEW.KLCH.MF.Y.0005.220222T0300Z-220222T1500Z/
Sabine Lake-Calcasieu Lake-Vermilion Bay-
849 PM CST Mon Feb 21 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...

* WHAT...Dense fog will reduce visibility to less than 1 NM.

* WHERE...Sabine Lake, Calcasieu Lake and Vermilion Bay.

* WHEN...Until 9 AM CST Tuesday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ470-472-475-221500-
/O.CON.KLCH.SC.Y.0013.220222T0300Z-220222T2100Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
849 PM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft expected.

* WHERE...Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM, Waters from Cameron LA to High 
  Island TX from 20 to 60 NM and Waters from Intracoastal City 
  to Cameron LA from 20 to 60 NM.

* WHEN...Until 3 PM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
233 
WHUS74 KLCH 221031
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
431 AM CST Tue Feb 22 2022

GMZ450-452-455-222100-
/O.CON.KLCH.MF.Y.0005.000000T0000Z-220222T1500Z/
/O.CON.KLCH.SC.Y.0013.000000T0000Z-220222T2100Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
431 AM CST Tue Feb 22 2022

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to 1/4 to 1/2 NM. For the Small Craft Advisory, South 
  winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft 
  expected.

* WHERE...Coastal waters from Lower Atchafalaya River to 
  Intracoastal City LA out 20 NM, Coastal waters from 
  Intracoastal City to Cameron LA out 20 NM and Coastal waters 
  from Cameron LA to High Island TX out 20 NM.

* WHEN...For the Dense Fog Advisory, until 9 AM CST this 
  morning. For the Small Craft Advisory, until 3 PM CST this 
  afternoon.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ430-432-435-221500-
/O.CON.KLCH.MF.Y.0005.000000T0000Z-220222T1500Z/
Sabine Lake-Calcasieu Lake-Vermilion Bay-
431 AM CST Tue Feb 22 2022

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM.

* WHERE...Sabine Lake, Calcasieu Lake and Vermilion Bay.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ470-472-475-222100-
/O.CON.KLCH.SC.Y.0013.000000T0000Z-220222T2100Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
431 AM CST Tue Feb 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Seas 4 to 7 ft.

* WHERE...Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM, Waters from Cameron LA to High 
  Island TX from 20 to 60 NM and Waters from Intracoastal City 
  to Cameron LA from 20 to 60 NM.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
117 
WHUS74 KLCH 221532
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
932 AM CST Tue Feb 22 2022

GMZ450-452-455-470-472-475-222100-
/O.CON.KLCH.SC.Y.0013.000000T0000Z-220222T2100Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
932 AM CST Tue Feb 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Seas 4 to 6 ft.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 3:58 AM CST, 27 minutes earlier.

Area forecast discussion, Feb 21, 3:58 AM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
358 AM CST Mon Feb 21 2022

.DISCUSSION...

.SHORT TERM [Today through 12Z Thursday]...

Significant cloud cover is currently present over much of the
area. Patchy marine fog will be possible this morning, primarily
for western coastal areas. Showers and thunderstorms will be
possible this morning, with the highest chances for thunderstorms
being for northern parts of the area where instability will be
greatest. The pressure gradient will be tightening today as a
frontal system will begin moving through the southern U.S. The
increased pressure gradient will lead to elevated winds over the
next several days and a significant inflow of moisture from the
Gulf of Mexico. We have already seen the moderating effects of
significant onshore flow this morning with temperatures currently
in the mid 60s throughout much of the area. Therefore,
temperatures will be expected to be much warmer over the next few
days.

Patchy fog will be possible over the next few nights for most of
the area. Although the environment will be less conducive for fog
in northwestern portions of the area. There will be chances for
thunderstorms over the next few days as temperatures will be warm,
there will be plenty of moisture, and there may be enough
instability. When the frontal system begins moving through the
area late in the period, thunderstorms will be possible. Forced
uplift from the front may provide enough lift for the formation
of some thunderstorms, even overnight with the lack of daytime
heating.

There does not appear to be much potential for severe weather in
the short term. Although there will be some instability and low-
level shear, the magnitudes of both will be fairly modest in our
area.

55

.LONG TERM [Thursday through Sunday night]...

An old surface frontal boundary will be hanging around the forecast
area at the start. This feature looks to get a kick to the south as
a cold front as early as during the day Thursday (GFS) or as late as
the overnight period of Thursday night (ECMWF) as a short wave moves
through the region. Will stay close to the national blend of models
which shows more of a late Thursday night frontal passage and a
little closer to the ECMWF.

Very good moisture will be in place as the cold front moves across
to allow for decent coverage of showers along it. Atmosphere looks
like a highly sheared/low CAPE one. So some thunderstorm activity
will mix in with the showers, just how much instability builds up
will tell just how strong the convection will get.

Southwest flow aloft looks to remain in place behind the front, so
clouds look to hang around with an active southern jet. Occasional
disturbances will bring a chance for showers over the weekend.

Cooler temperatures will move in behind the front on Friday and
persist through the weekend. However, ensemble members show a wide
range of temperatures as cloud coverage and how much cold air
advection is uncertain. At this point will stick to the
deterministic NBM values which are close to the mean of the
ensembles.

Rua

.MARINE...
Marine fog will be possible this morning, primarily for
northwestern portions of the coastal and offshore waters. Showers
and thunderstorms will be possible this morning into the early
afternoon. Winds will increase today which has led to plans for a
Small Craft Advisory this evening into tomorrow. Winds will likely
remain elevated over the next several days. Marine fog will be
possible over the next few nights as significant onshore flow will
be present.

55

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  77  66  80  62 /  60  10  60  40
LCH  75  64  77  64 /  40  10  50  10
LFT  78  67  81  65 /  40  10  50  10
BPT  77  65  79  64 /  30  10  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 9 PM this evening to 3 PM CST Tuesday
     for GMZ450-452-455-470-472-475.

     Small Craft Exercise Caution from 3 PM CST this afternoon
     through this evening for GMZ450-452-455-470-472-475.

     Small Craft Exercise Caution from this evening through Tuesday
     afternoon for GMZ430-432-435.

&&
Hazardous weather outlook, Feb 21, 4:20 AM CST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
420 AM CST Mon Feb 21 2022

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-221030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
420 AM CST Mon Feb 21 2022

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Marine fog will be possible this morning, primarily for western
coastal areas. Showers and thunderstorms will be possible this
morning into the afternoon. Patchy fog will be possible tonight.
Elevated winds will be expected today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and thunderstorms will be possible for much of this week.
Overnight/morning fog will be possible over the next few days.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-221030-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
420 AM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST
TUESDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Marine fog will be possible this morning, primarily for western
coastal areas. Showers and thunderstorms will be possible this
morning into the afternoon. Marine fog will be possible tonight.
Winds will increase today and will be elevated and possibly strong
this evening through tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and thunderstorms will be possible for much of this week.
Overnight/morning marine fog will be possible over the next few
days. Winds will be elevated and possibly strong over the next
several days.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-221030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
420 AM CST Mon Feb 21 2022

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Marine fog will be possible this morning, primarily for western
coastal areas. Showers and thunderstorms will be possible this
morning into the afternoon. Marine fog will be possible tonight.
Winds will increase today and remain elevated tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and thunderstorms will be possible for much of this week.
Overnight/morning marine fog will be possible over the next few
days. Winds will be elevated over the next several days.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 12:01 PM CSTWind AdvisoryLCHCameron, Lafayette, Saint Martin6 hr

Nearby

Small Craft Advisories in Louisiana, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.